Growing and destroying Catalan–Stanley trees

Hack, Benjamin ; Prodinger, Helmut (2018)

CITATION: Hack, B. & Prodinger, H. 2018. Growing and destroying catalan–stanley trees. Discrete Mathematics and Theoretical Computer Science, 20(1):1-14, doi:10.23638/DMTCS-20-1-11.

The original publication is available at https://www.semanticscholar.org

Article

Stanley lists the class of Dyck paths where all returns to the axis are of odd length as one of the many objects enumerated by (shifted) Catalan numbers. By the standard bijection in this context, these special Dyck paths correspond to a class of rooted plane trees, so-called Catalan–Stanley trees. This paper investigates a deterministic growth procedure for these trees by which any Catalan–Stanley tree can be grown from the tree of size one after some number of rounds; a parameter that will be referred to as the age of the tree. Asymptotic analyses are carried out for the age of a random Catalan–Stanley tree of given size as well as for the “speed” of the growth process by comparing the size of a given tree to the size of its ancestors.

Please refer to this item in SUNScholar by using the following persistent URL: http://hdl.handle.net/10019.1/106475
This item appears in the following collections: